64 year old patient, Mr. P. R. G. (Patient reference number: L7920) reported to the clinic for complaint of Solar Dermatitis since last 2 years. He had a persistent erythematous rash on the face with intense burning. Initially the rashes would come after exposure to sunlight or artificial light and would disappear later. But when he reported to us the rash was persistent and would not disappear at all. It would definitely get worse even on exposure to sunlight as mentioned above. He had been on oral steroids for Solar Dermatitis for 1 year but had benefited only temporarily from the same.
He was a known hypertensive and was on antihypertensive medication regularly.
His built was average. He had a normal appetite with liking for sweets. He would sweat profusely especially on the scalp and his sweat would generally leave behind yellowish indelible stains on the garments. He was sensitive to heat and would not be able to tolerate excess of heat. His stools and urine were normal, though he would occasionally be constipated. His sleep was sound and refreshing.
He was a retired Commander from the Air-force and stayed with his wife. His daughter was married and his son was a software engineer in USA.
He described his nature as anxious and added that his life in the Air-force was quite stressful. He had a big social circle and liked to be in the company of people. He said that he was outspoken and would tell on the face, whatever he wanted to say. He would tend to suppress his anger in order to avoid giving any trouble to others. He would be easily moved to sympathy by the suffering of others.
In the past, he had suffered from multiple allergies to pulses, groundnuts, milk, milk products, cabbage, snake gourd, fruits, like apples, grapes, guava, etc. He had received multiple anti-allergic injections in the past but only with temporary relief. When he reported to us he was on oral steroids as well as local steroidal application about twice in a week.
Based on the above history, he was prescribed a dose of Carcinosin along with Ferrum metallicum 200 and another remedy that has been developed at Lifeforce for the treatment of Dermatitis.
Since his lesions had been masked and suppressed due to steroids, he was informed that initially after starting the treatment, there may be some rebound increase in the skin concern. This happened exactly as explained to him and he noticed a slight increase in his skin complaints after commencing the treatment, but the symptoms soon started settling and within a month of treatment he showed good improvement. His oral steroids were soon stopped and he would occasionally need the local steroid along with his anti-allergic medication. Gradually his anti-allergic tablet was also tapered and overall he showed good improvement. He also remarked that on one of his religious trips to the mountainous region at a height of 11000 feet where the exposure to UV radiation gives skin problems to most people, he was not much affected and his skin remained free from any itching or rashes; he had just developed some mild redness of the skin which subsided later. His treatment was continued for some more time after which it was concluded and he was asked to report to us in case he developed any problem in future.